Ask a doctor

IPL Laser Treatment After VERY Short Course of Accutane? (photo)

I Took Roaccutane/Accutane for 10 days at 30mg and then stopped completely. It has no been a month since my last dose. Since I took such a short course, would I still need to wait the full 6 months to receive IPL laser treatment? My acne is pretty severe covering my face and back.

Doctor Answers (2)

Isotretinoin and ipl

+1

good question

 

In my practice, I have my patients wait the 6 months with any light based device such as IPL or laser.   Although you may do just fine, I do not recommend taking the risk of a possible adverse event.

 


Miami Dermatologist

IPL after Accutane

+1

Accutane has a very short half-life (one day) meaning the majority of the medication is out of your system in that time. If you stopped taking it over a month ago, I personally would say you are fine to do IPL. But every providing physician and office will be different, and some will require that you be off the Accutane for a minimum of 6 months. Also, as a side note, the IPL isn't going to help your acne. If that's what you are using it for, it won't work! If you don't want to be on Accutane, you will need to consult a physician for another form of medication, like antibiotics, etc.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.